Long term possible side effects from taking Warfarin
Hi,I have been taking Warfarin for twelve years to control my APS. A recent unusual small rash is being investigated but has made me wonder if you can become intolerant to this anticoagulant? Has anyone experienced this happening please?
Hi, I have never heard of such a thing. What does your Hughes Syndrome-Specialist say about it?
I am on an INR of 4 but only take 5 mg of Warfarin/day as I eat a lot of vegetables . How much Warfarin do you take and on what therapeutic level are you today?
I think you should ask your Specialist to take some new bloodsamples as autoimmun illnesses may go hand in hand and sometimes these illnesses are known of small rashes.
Have you noticed like the Warfarin is not working as good as before?
Best wishes from Kerstin in Stockholm
Thank you.Lure2. My INR is very stable on my dosage of 4mgs for six days and 5mgs for one day per week.I have been vegetarian since I was a teenager(long time!)My annual specialist check up is due next month.I was a bit concerned because my GP and INR nurse took the rash more seriously than I had expected.
Can you explain where the small rash is, if it is itchy, red etc. I personally have not heard of people becoming intolerant of warfarin. I also think that if you were allergic to it you would have reacted before now. I suspect this is something to do with something else.
Thank you, that was my feeling until my GP suggested a full blood count (platelets particularly) and the nurse who regularly checks my INR thought it may be Warfarin related,which happens to be very stable at the moment.The rash was quite deep and located between my ankle and calf. It was a group of non itchy, red pinhead spots covering an area of about 3cms x 4cms. I have had varicose veins removed and injected years ago and still some remain and I thought that these could have a connection with it and wondered why it was being taken more seriously than I had expected! It lasted for three days and then faded.I have never had any problems with taking Warfarin and maybe I am reading too much into my GP's caution?It may be relevant to add that although in my late sixties,I have a very active lifestyle.
Thanks APsnotfab my reply to follow.
Hi! Apparently it's not very common, but check this out: mdedge.com/cutis/article/67...
Thats a great paper, very interesting. Thanks for posting.
Hi is your rash there all the time? I sometimes get a small pin prick red rash from my knee down also on my feet. They are not itchy. I showed my gp and he said he said he it was blood vessels leaking. I never discussed this with my blood specialist as there for a few weeks and then disappears, and typically I didn't have them when went to see her, I would be really interested if you find out what this is or any more information thanks
Thank you Linda8.I have never had this before and the rash disappeared after three days.My GP thought that it was related to diminished platelets causing a minor leakage.I await the results of a blood test but I expect to receive the best advice when I visit Hanna Cohen at UCH next week.I will let you know what I am told.Take care.
Ok, I have APS & am obviously on life long warfarin. Recently gone in2 a lupus flare which has so far...
My husband has terrible side effects on warfarin. Hair loss, bleeding eyes, mood swings, and now cysts...
effects; has anyone taken warfarin successfully with little or no issues over several years?
Start a Community